North Dakota, 2010

Tornadoes and Hail in North Dakota, June 25, 2010

June 25, 2010 · NWS BIS · 37 events in 6 counties and zones

An upper level short wave trough advecting east across the Montana Rockies, combined with moderate wind shear, multiple weak low level boundaries, and a very unstable airmass, resulted in the issuance of Severe Thunderstorm Watch number 411 for south central North Dakota during the late afternoon and evening hours of Friday, June 25th. Multiple thunderstorm warnings were issued during this event.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$281,000
Crop damage
$150,000
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

An upper level short wave trough advecting east across the Montana Rockies, combined with moderate wind shear, multiple weak low level boundaries, and a very unstable airmass, resulted in the issuance of Severe Thunderstorm Watch number 411 for south central North Dakota during the late afternoon and evening hours of Friday, June 25th.

Multiple thunderstorm warnings were issued during this event. Numerous reports of large hail, several reports of severe thunderstorm winds, and two funnel cloud reports were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 25, 2:06 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 25, 2:06 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
306 PM CDT FRI JUN 25 2010

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT..
MULTIPLE OUTFLOW BOUNDARIES REMAIN IN PLACE ACROSS SOUTHERN NORTH
DAKOTA FRIDAY AFTERNOON. A SURFACE TROUGH REMAINS IN PLACE ACROSS
EASTERN MONTANA. ATMOSPHERE VERY UNSTABLE WITH AREAS OF CONVECTION
ONGOING BUT BELOW SEVERE LIMITS AT THIS TIME. ANTICIPATING
SHORTWAVE ENERGY TO MOVE UP THE WESTERN RIDGE AXIS INTO NORTH
DAKOTA LATE THIS AFTERNOON AND THIS EVENING WITH OUTFLOW BOUNDARIES
AND SURFACE TROUGH ALONG MONTANA/NORTH DAKOTA BORDER BEING THE
FOCAL POINTS FOR SIGNIFICANT CONVECTION LATER THIS EVENING AND
OVERNIGHT.

ADDITIONAL THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND
EVENING ACROSS CENTRAL NORTH DAKOTA AS THE UPPER SHORTWAVE TROUGH
MOVES THROUGH. BY SUNDAY AND MONDAY THE REGION WILL FINALLY BE
UNDER THE INFLUENCE OF AN UPPER RIDGE...BRINGING WARMER
TEMPERATURES AND DRY WEATHER.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...
FORECAST CHALLENGE IN THE LONG TERM WILL BE FIGURING OUT THE
TIMELINE ON THE BREAKDOWN AND/OR SHIFT OF THE CENTRAL PLAINS UPPER
LEVEL RIDGE WHICH AMPLIFIES OVER THE NORTHERN PLAINS BEGINNING
TUESDAY. THE GFS HAS BEEN CONSISTENT IN HOLDING THE RIDGE IN PLACE
THROUGH THURSDAY BEFORE SHIFTING IT EASTWARD. THE ECMWF HAS BEEN
CONSISTENT WITH A QUICKER SHIFT...SHIFTING IT EAST BY TUESDAY
EVENING. THE ECMWF SCENARIO WOULD CERTAINLY OPEN UP A SOUTHWEST FLOW
WITH MULTIPLE SHORTWAVE TROUGHS LINING UP AND HEADING INTO THE
NORTHERN HIGH PLAINS. THE GFS SOLUTION WOULD AT LEAST KEEP THE
SHORTWAVES AWAY FROM WESTERN AND CENTRAL NORTH DAKOTA THROUGH
THURSDAY. HAVE WEIGHTED THE GFS SOLUTION MORE HEAVILY WITH A SLOWER
EASTWARD SHIFT OF THE RIDGE PER HPC GRIDS. EXPECTING DRY WEATHER
TUESDAY THROUGH THURSDAY THEN INTRODUCED A SLIGHT CHANCE FOR
THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT AS SHORTWAVES
MIGRATING THROUGH. TEMPERATURES WILL WARM THROUGH THE PERIOD WITH
MID AND UPPER 80S FOR AFTERNOON HIGHS AND OVERNIGHT LOWS IN THE
UPPER 50S TO MID 60S.

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY
AFTERNOON THROUGH SATURDAY EVENING. VFR CONDITIONS WILL DOMINATE
OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS. HOWEVER WITH ANY HEAVY
DOWNPOURS OR SEVER WEATHER ASSOCIATED WITH THE STRONGER
THUNDERSTORMS AERODROMES MAY EXPERIENCE A BRIEF PERIOD OF MVFR
CEILINGS AND VISIBILITIES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WAA/KS/CH
Hazardous weather outlook, Jun 25, 3:08 AM CST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
408 AM CDT FRI JUN 25 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
408 AM CDT FRI JUN 25 2010 /308 AM MDT FRI JUN 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. SOME
OF THE THUNDERSTORMS COULD BE SEVERE...ESPECIALLY THIS AFTERNOON
AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. IF
THUNDERSTORMS DEVELOP...SOME COULD BE SEVERE IN THE AFTERNOON AND
EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND SATURDAY.

In the hours before

Local storm report, Jun 25, 10:48 AM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1148 AM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HAIL             PARSHALL                47.95N 102.14W
06/25/2010  M1.00 INCH       MOUNTRAIL          ND   PUBLIC

            QUARTER SIZED HAIL LASTED UNTIL 1230 AM CDT. GROUND WHITE
            WITH HAIL. CARS DENTED. SCREEN DOOR WINDOW BROKEN WITH
            WIND-DRIVEN HAIL.

&&

JVINING
Special weather statement, Jun 25, 10:49 AM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1149 AM CDT FRI JUN 25 2010

NDZ019-020-251730-
MERCER ND-OLIVER ND-
1149 AM CDT FRI JUN 25 2010

...SPECIAL WEATHER STATEMENT FOR WESTERN OLIVER AND CENTRAL MERCER
COUNTIES UNTIL 1230 PM CDT/1130 AM MDT/...

AT 1048 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEULAH...OR 52 MILES NORTHEAST OF
DICKINSON...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HANNOVER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Local storm report, Jun 25, 10:58 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1158 AM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     FLOOD            PARSHALL                47.95N 102.14W
06/25/2010                   MOUNTRAIL          ND   PUBLIC

            OCCURRED 1210 AM CDT TO 1230 AM CDT. WATER RUNNING DOWN
            THE STREET. LARGE TREE LIMBS FLOATING DOWN THE STREET.

&&

JVINING
Special weather statement, Jun 25, 12:52 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
152 PM CDT FRI JUN 25 2010

NDZ035-251945-
BURLEIGH ND-
152 PM CDT FRI JUN 25 2010

...SPECIAL WEATHER STATEMENT FOR NORTHERN BURLEIGH COUNTY UNTIL 245
PM CDT...

AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRICE...OR 20 MILES NORTH OF BISMARCK...
MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BALDWIN...
  REGAN...
  WING...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Local storm report, Jun 25, 1:51 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND GST     4 SW NAPOLEON           46.47N 99.83W
06/24/2010  E60 MPH          LOGAN              ND   TRAINED SPOTTER

            ESTIMATED 60 MPH WIND GUSTS. ALSO DIME SIZED HAIL AND
            VERY HEAVY RAINFALL. LATE REPORT.

&&

CLH
Local storm report, Jun 25, 2:32 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
332 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             5 S KINTYRE             46.48N 99.95W
06/24/2010  E1.75 INCH       EMMONS             ND   TRAINED SPOTTER

            SIGNIFICANT DAMAGE TO CROPS ON FARM SOUTH OF KINTYRE.
            ESTIMATES OF UP TO GOLF BALL SIZE HAIL REPORTED. LATE
            REPORT.

&&

KBIRK

The radar

The Bismarck radar (KBIS), 38 km away, was scanning. The volume nearest the first event began at 21:08 UTC.

Open the radar archive at this moment

Event by event

26 hail, 7 thunderstorm wind, 2 funnel cloud, 2 tornado. Local standard time, as filed.

Hail, Morton

When
June 25, 3:10 PM CST to 3:30 PM CST
Where
Morton County, 8 mi E of New Salem
Measured
0.88 in hail
Reported by
SHAVE Project
Coordinates
46.850, -101.251

Hail, Morton

When
June 25, 3:10 PM CST to 3:25 PM CST
Where
Morton County, 2.64 mi WNW of Judson
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
46.842, -101.323

Funnel Cloud, Morton

When
June 25, 3:13 PM CST to 3:18 PM CST
Where
Morton County, 9.65 mi WNW of St Anthony
Reported by
Trained Spotter
Coordinates
46.670, -101.110

The funnel cloud appeared briefly then disappeared.

Hail, Morton

When
June 25, 3:15 PM CST to 3:25 PM CST
Where
Morton County, 1.46 mi NNE of Judson
Measured
1 in hail
Reported by
Public
Coordinates
46.850, -101.260

Hail, Morton

When
June 25, 3:15 PM CST to 3:25 PM CST
Where
Morton County, 0.56 mi WSW of Judson
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
46.827, -101.281

Hail, Morton

When
June 25, 3:30 PM CST to 3:40 PM CST
Where
Morton County, 0.47 mi E of Mandan Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
46.770, -100.890

Hail, Morton

When
June 25, 3:30 PM CST to 3:50 PM CST
Where
Morton County, 1.08 mi ESE of Sweet Briar
Measured
0.88 in hail
Reported by
SHAVE Project
Coordinates
46.824, -101.159

Thunderstorm Wind, Morton

When
June 25, 3:40 PM CST to 3:50 PM CST
Where
Morton County, 7.05 mi ESE of Sweet Briar
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
46.780, -101.050

Quarter size hail accompanied the strong thunderstorm winds.

Hail, Morton

When
June 25, 3:40 PM CST to 3:50 PM CST
Where
Morton County, 7.05 mi ESE of Sweet Briar
Measured
1 in hail
Reported by
Public
Coordinates
46.780, -101.050

Hail, Morton

When
June 25, 3:45 PM CST to 3:55 PM CST
Where
Morton County, 8.22 mi WSW of Mandan Muni Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
46.710, -101.050

Hail, Morton

When
June 25, 3:45 PM CST to 4:05 PM CST
Where
Morton County, 3.63 mi W of Mandan Muni Arpt
Measured
0.88 in hail
Reported by
SHAVE Project
Coordinates
46.763, -100.976

Hail, Morton

When
June 25, 3:45 PM CST to 3:57 PM CST
Where
Morton County, 10.5 mi WSW of Mandan
Measured
1.75 in hail
Reported by
SHAVE Project
Coordinates
46.772, -101.105

Hail, Morton

When
June 25, 3:45 PM CST to 4:11 PM CST
Where
Morton County, 8.36 mi WSW of Mandan Muni Arpt
Measured
1.75 in hail
Reported by
SHAVE Project
Coordinates
46.704, -101.048

Hail, Morton

When
June 25, 3:46 PM CST to 3:56 PM CST
Where
Morton County, 4.73 mi W of Mandan
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
46.830, -101.000

Hail, Morton

When
June 25, 3:48 PM CST to 3:58 PM CST
Where
Morton County, 2.51 mi NW of Mandan
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
46.860, -100.930

Hail, Morton

When
June 25, 3:50 PM CST to 4:00 PM CST
Where
Morton County, 0.47 mi E of Mandan
Measured
0.88 in hail
Reported by
Public
Coordinates
46.830, -100.890

Heavy rain accompanied the large hail.

Thunderstorm Wind, Morton

When
June 25, 3:50 PM CST to 4:00 PM CST
Where
Morton County, 4.78 mi NNE of St Anthony
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
46.680, -100.870

Time of event is based on radar imagery. The strong thunderstorm winds resulted in several mature trees snapped or uprooted.

Thunderstorm Wind, Morton

When
June 25, 3:50 PM CST to 4:00 PM CST
Where
Morton County, 2.13 mi SSE of Mandan Muni Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
46.740, -100.890

Time of event is based on radar. The strong thunderstorm winds resulted in a six inch in diameter cottonwood tree snapped in half.

Thunderstorm Wind, Morton

When
June 25, 3:50 PM CST to 4:01 PM CST
Where
Morton County, 4.22 mi N of Sweet Briar
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
SHAVE Project
Coordinates
46.891, -101.182

Strong thunderstorm winds uprooted fence posts.

Hail, Morton

When
June 25, 3:51 PM CST to 3:57 PM CST
Where
Morton County, 1.51 mi NW of Sweet Briar
Measured
1.25 in hail
Reported by
SHAVE Project
Coordinates
46.848, -101.198

Tornado, Morton

When
June 25, 3:55 PM CST to 4:05 PM CST
Where
Morton County, 5.1 mi WSW of Mandan Muni Arpt to 4.01 mi SW of Mandan Muni Arpt
Rating
EF1
Path length
1.64 mi
Path width
50 yd
Property damage
$200,000
Crop damage
$50,000
Reported by
Public
Coordinates
46.742, -100.999

Grain bins were destroyed by this tornado and there was some crop damage. Based on information received from the property owner about the damage, it was determined that this tornado was a middle EF1 on the Enhanced Fujita Scale. From that it was determined that wind speeds were around 95 mph.

Thunderstorm Wind, Morton

When
June 25, 4:00 PM CST to 4:20 PM CST
Where
Morton County, 4.48 mi WSW of Mandan Muni Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
46.750, -100.990

The strong thunderstorm winds blew down four inch in diameter tree limbs.

Hail, Morton

When
June 25, 4:00 PM CST to 4:20 PM CST
Where
Morton County, 7.5 mi S of Mandan
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
46.721, -100.900

Thunderstorm Wind, Morton

When
June 25, 4:15 PM CST to 4:30 PM CST
Where
Morton County, 4.48 mi WSW of Mandan Muni Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
46.750, -100.990

The strong thunderstorm winds blew down two large metal bins.

Hail, Emmons

When
June 25, 4:17 PM CST to 4:30 PM CST
Where
Emmons County, 13.23 mi NW of Hazelton
Measured
1 in hail
Reported by
NWS Employee
Coordinates
46.620, -100.470

Hail, Emmons

When
June 25, 4:30 PM CST to 4:40 PM CST
Where
Emmons County, 13.8 mi W of Hazelton
Measured
1.75 in hail
Reported by
Public
Coordinates
46.480, -100.570

Tornado, Emmons

When
June 25, 4:35 PM CST to 4:37 PM CST
Where
Emmons County, 14.68 mi W of Linton Muni Arpt to 14.32 mi W of Linton Muni Arpt
Rating
EF0
Path length
0.48 mi
Path width
20 yd
Reported by
Broadcast Media
Coordinates
46.245, -100.535

A broadcast meteorologist reported this weak tornado. It impacted no structures and so did no damage.

Hail, Morton

When
June 25, 4:37 PM CST to 4:45 PM CST
Where
Morton County, 2.34 mi SSE of Mandan Muni Arpt
Measured
1.25 in hail
Reported by
SHAVE Project
Coordinates
46.739, -100.880

Thunderstorm Wind, Morton

When
June 25, 4:38 PM CST to 4:48 PM CST
Where
Morton County, 2.34 mi SSE of Mandan Muni Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$3,000
Reported by
SHAVE Project
Coordinates
46.739, -100.880

The strong thunderstorm winds snapped a six inch in diameter tree.

Hail, Burleigh

When
June 25, 4:49 PM CST to 4:54 PM CST
Where
Burleigh County, 6.41 mi S of (Bis)bismarck Muni A
Measured
0.88 in hail
Reported by
SHAVE Project
Coordinates
46.688, -100.733

Hail, Emmons

When
June 25, 4:50 PM CST to 5:00 PM CST
Where
Emmons County, 4.48 mi NW of Hazelton
Measured
1 in hail
Reported by
COOP Observer
Coordinates
46.530, -100.340

Hail, Morton

When
June 25, 5:15 PM CST to 5:25 PM CST
Where
Morton County, Glen Ullin
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
46.820, -101.830

Hail, Morton

When
June 25, 5:30 PM CST to 5:45 PM CST
Where
Morton County, 3.32 mi W of Almont to Almont
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
46.730, -101.570

No reports of damage accompanied the very large hail.

Hail, Mountrail

When
June 25, 5:46 PM CST to 5:55 PM CST
Where
Mountrail County, 1.39 mi W of New Town
Measured
1 in hail
Reported by
Public
Coordinates
47.980, -102.510

Hail, Morton

When
June 25, 6:05 PM CST to 6:20 PM CST
Where
Morton County, 11.26 mi WNW of St Anthony
Measured
2.75 in hail
Property damage
$50,000
Crop damage
$100,000
Reported by
Trained Spotter
Coordinates
46.660, -101.150

The very large hail resulted in significant damage to crops and vehicles.

Funnel Cloud, Ward

When
June 25, 7:57 PM CST to 8:00 PM CST
Where
Ward County, 5.53 mi N of Kenmare
Reported by
Law Enforcement
Coordinates
48.750, -102.080

A brief funnel cloud formed, but never reached the ground.

Hail, McIntosh

When
June 25, 8:38 PM CST to 8:48 PM CST
Where
McIntosh County, Zeeland
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
45.970, -99.830

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2010Every state in 2010This day in weather historyThe tornado archive for North Dakota, 2010Warnings in North Dakota, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241146, 241150, 240377, 240379, 241151, 240380, 241145, 240765, 240766, 240381, 241144, 241154, 241155, 240382, 240383, 240384, 240769, 240772, 241152, 241153, 247029, 240773, 241147, 240779, 240385, 240387, 247073, 241149, 241148, 241143, 240389, 240390, 240391, 240394, 240395, 240378, 240397.